question-icon

Suggest ways to control hypothyroidism and tinnitus

default
Posted on Tue, 11 Oct 2016
Question: I have be diagnosed hypothyrodism 3 years ago. I am taking 75 mcg sun thyroid. At that time i was suffering from tinnitus and heaviness in ears as well as neck pain. MRI of neck and brain was ok. Symptoms worsened after working on laptop or desktop. In there any connection between hypothyroidism and tinnitus as my tinnitus and neck pain donot improve. Due to tinnitus and heaviness in ears, I can't work on computer. Pls help me to over come the problem.
doctor
Answered by Dr. Prof. Kunal Saha (7 hours later)
Brief Answer:
A few tests need to be done.

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone through your query and understand your concerns. Hypothyroidism is known to cause tinnitus and your condition is a possible sequel of the same. I woul insist you to go for the following:
* Get your TSH level checked. The dose of thyroxine may need to be varied based on the current levels.
* Get an audiometry done. We need to look out for sensorineural hearing loss which is a likely association of tinnitus. The audiometry results will guide further intervention. Hearing aid with masking sound may provide relief.
* Vestibulocochlear stabilizers (a group of medicines) like betahistine or cinnarizine may provide relief.

I would await your response.

Regards
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4472 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest ways to control hypothyroidism and tinnitus

Brief Answer: A few tests need to be done. Detailed Answer: Thanks for asking on HealthcareMagic. I have gone through your query and understand your concerns. Hypothyroidism is known to cause tinnitus and your condition is a possible sequel of the same. I woul insist you to go for the following: * Get your TSH level checked. The dose of thyroxine may need to be varied based on the current levels. * Get an audiometry done. We need to look out for sensorineural hearing loss which is a likely association of tinnitus. The audiometry results will guide further intervention. Hearing aid with masking sound may provide relief. * Vestibulocochlear stabilizers (a group of medicines) like betahistine or cinnarizine may provide relief. I would await your response. Regards